Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 67, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 10, 2014, 6:11 PM EDT for 4 counties in Georgia. It was in force for 42 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2014, 6:11 PM EDT (22:11 UTC)
- Expired
- Jul 10, 2014, 6:53 PM EDT
- In force
- 42 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Bulloch County, GA, Chatham County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 80 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 6:13 PM EDT | TSTM WND DMG | 1 E Lanier, GA | TREE DOWN AT HIGHWAY 204 AND CARLOS COWART ROAD. |
| Jul 10, 6:15 PM EDT | TSTM WND DMG | 3 Nne Lanier, GA | TREE DOWN AT WILMA EDWARDS ROAD AND BILL FUTCH ROAD. |
| Jul 10, 6:32 PM EDT | TSTM WND DMG | 1 S Marlow, GA | MULTIPLE TREES DOWN AT THE 700 BLOCK OF SANDHILL ROAD. |
| Jul 10, 6:32 PM EDT | TSTM WND DMG | 2 Ssw Marlow, GA | MULTIPLE TREES AND POWER LINES DOWN ON SANDHILL ROAD AT MURRAY HILL ROAD. |
| Jul 10, 6:34 PM EDT | TSTM WND DMG | Marlow, GA | TREE DOWN AT MARLOWE ROAD AND HIGHWAY 17. |
| Jul 10, 6:39 PM EDT | TSTM WND DMG | Pineora, GA | TREE DOWN AT HEIDT LANDING ROAD AND MCLAWS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
187
WUUS52 KCHS 102211
SVRCHS
GAC029-031-051-103-102315-
/O.NEW.KCHS.SV.W.0067.140710T2211Z-140710T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
611 PM EDT THU JUL 10 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
BULLOCH COUNTY IN SOUTHEAST GEORGIA...
EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
BRYAN COUNTY IN SOUTHEAST GEORGIA...
CHATHAM COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 715 PM EDT
* AT 609 PM EDT...METEOROLOGISTS DETECTED SEVERE THUNDERSTORMS...
ALONG A LINE EXTENDING FROM LANIER TO 12 MILES SOUTH OF
BLOOMINGDALE...MOVING NORTH AT 10 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
PEMBROKE...LANIER...ELLABELL...BAY...MELDRIM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3235 8155 3222 8124 3194 8140 3194 8141
3194 8143 3195 8146 3197 8147 3197 8149
3197 8152 3196 8152 3202 8161 3206 8165
3207 8167 3207 8168
TIME...MOT...LOC 2209Z 200DEG 10KT 3209 8156 3197 8137
$$3 follow-up statements
052
WWUS52 KCHS 102228
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT THU JUL 10 2014
GAC029-031-051-103-102315-
/O.CON.KCHS.SV.W.0067.000000T0000Z-140710T2315Z/
BULLOCH GA-EFFINGHAM GA-BRYAN GA-CHATHAM GA-
628 PM EDT THU JUL 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR PORTIONS OF BULLOCH...EFFINGHAM...BRYAN AND CHATHAM COUNTIES...
AT 627 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
LANIER TO 8 MILES SOUTH OF MELDRIM...MOVING NORTH AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
AT 544 PM EDT...LAW ENFORCEMENT REPORTED TREES DOWN IN LIBERTY
COUNTY WITH THIS STORM.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLITCHTON...EDEN...ELLABELL...LANIER...MARLOW...MELDRIM...STILSON AND
BAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3202 8140 3206 8147 3215 8164 3235 8155
3224 8128
TIME...MOT...LOC 2227Z 200DEG 10KT 3214 8154 3204 8137
$$327
WWUS52 KCHS 102241
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
641 PM EDT THU JUL 10 2014
GAC051-102251-
/O.CAN.KCHS.SV.W.0067.000000T0000Z-140710T2315Z/
CHATHAM GA-
641 PM EDT THU JUL 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF CHATHAM COUNTY HAS
BEEN CANCELLED...
LAT...LON 3215 8133 3218 8144 3224 8159 3235 8155
3224 8128
TIME...MOT...LOC 2241Z 200DEG 10KT 3218 8152 3208 8135
$$
GAC029-031-103-102315-
/O.CON.KCHS.SV.W.0067.000000T0000Z-140710T2315Z/
BULLOCH GA-EFFINGHAM GA-BRYAN GA-
641 PM EDT THU JUL 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR PORTIONS OF BULLOCH...EFFINGHAM AND BRYAN COUNTIES...
AT 641 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BLITCHTON TO 7 MILES SOUTH OF FAULKVILLE...MOVING NORTH AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLITCHTON...EDEN...MARLOW AND STILSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3215 8133 3218 8144 3224 8159 3235 8155
3224 8128
TIME...MOT...LOC 2241Z 200DEG 10KT 3218 8152 3208 8135
$$363
WWUS52 KCHS 102253
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
653 PM EDT THU JUL 10 2014
GAC029-031-103-102303-
/O.CAN.KCHS.SV.W.0067.000000T0000Z-140710T2315Z/
BULLOCH GA-EFFINGHAM GA-BRYAN GA-
653 PM EDT THU JUL 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF BULLOCH...
EFFINGHAM AND BRYAN COUNTIES HAS BEEN CANCELLED...
AT 653 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELED.
HOWEVER...AN ADDITIONAL SEVERE THUNDERSTORM WANING IS CURRENTLY IN
EFFECT FOR PORTIONS OF BULLOCH AND EFFINGHAM COUTNIES UNTIL 715 PM.
ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED IN THE WARNED AREA...THUNDERSTORMS ARE STILL PRODUCING
FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3215 8133 3218 8144 3224 8159 3235 8155
3224 8128
TIME...MOT...LOC 2253Z 200DEG 10KT 3221 8151 3211 8134
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:15 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 10, 4:15 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 415 PM EDT THU JUL 10 2014 .SYNOPSIS... A WEAK COLD FRONT WILL APPROACH THE REGION TONIGHT BUT WILL LIKELY STALL NORTH OF THE AREA...BEFORE DISSIPATING THROUGH THE WEEKEND. ANOTHER COLD FRONT WILL APPROACH FROM THE WEST BY THE MIDDLE OF NEXT WEEK. THIS FRONT WILL LIKELY STALL AND DISSIPATE OVER THE REGION. OTHERWISE...THE REGION WILL REMAIN SITUATED BETWEEN ATLANTIC HIGH PRESSURE AND AN INLAND TROUGH OF LOW PRESSURE THROUGH THE PERIOD. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THIS EVENING AND TONIGHT...HIGH PRESSURE WILL CONTINUE TO RETREAT OVER THE WESTERN ATLANTIC AS A BROAD TROUGH OF LOW PRESSURE TRACKS FROM THE MIDWEST TO THE NORTHEAST UNITED STATES. THIS TROUGH WILL LIKELY SHIFT A WEAK SFC FRONT TOWARD THE SOUTHEASTERN UNITED STATES THIS EVENING AND EARLY TONIGHT...BUT THE FRONT SHOULD STALL NORTH/NORTHWEST OF THE FORECAST AREA OVERNIGHT. AHEAD OF THE FRONT...A SOUTH/SOUTHWEST FLOW CONTINUES TO BRING DEEP MOISTURE TO THE AREA...WHICH WILL SUPPORT SHOWER AND/OR THUNDERSTORMS THROUGH THE EVENING AND POSSIBLY INTO EARLY TONIGHT. MOST ACTIVITY WILL INITIALLY REMAIN ALONG AN INLAND MOVING SEABREEZE BEFORE GREATER COVERAGE OCCURS INLAND. HAVE MAINTAINED THE OVERALL TREND IN THE PRECIP FORECAST FOR THIS EVENING...WITH HIGHEST POPS NEAR 60 INLAND WHERE BOUNDARY INTERACTIONS BETWEEN SHOWERS AND THUNDERSTORMS AS WELL AS THE SEABREEZE ARE LIKELY TO OCCUR. SLIGHTLY LOWER CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN NEAR THE COAST...ESPECIALLY AFTER THE SEABREEZE PUSHES FURTHER INLAND. PWATS CONTINUE TO INCREASE OVER THE AREA THIS EVENING AND SHOULD REACH 2.00 INCHES BY SUNSET. WEAK WIND FIELDS ALONG WITH POOR MID LVL LAPSE RATES DURING THE TIME OF DEEPEST MOISTURE LEVELS THIS EVENING SUPPORT SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...MAINLY INLAND. A FEW THUNDERSTORMS COULD ALSO PRODUCE GUSTY WINDS. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED THIS EVENING OR OVERNIGHT...A FEW PULSE TYPE STORMS COULD BECOME STRONG/SEVERE INITIALLY...BEFORE GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS DEPLETES AVAILABLE ENERGY AND IS FOLLOWED BY SUNSET. EXPECT A DECREASING TREND OF SHOWERS AND THUNDERSTORMS THROUGH MIDNIGHT. OVERNIGHT LOWS SHOULD RANGE IN THE LOW TO MID 70S AWAY FROM THE IMMEDIATE COAST. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... FRIDAY...LOOKS A BIT UNSETTLED WITH A STALLED FRONT AND UPPER TROUGH OVER THE AREA ALONG WITH ABUNDANT MOISTURE. SCATTERED TO POSSIBLY NUMEROUS SHOWERS AND STORMS ARE EXPECTED. SLOW STORM MOTIONS AND PWATS NEAR 2 INCHES WILL ALLOW FOR SOME HEAVY RAINFALL. TEMPERATURES SHOULD BE CLOSER TO NORMAL WITH INCREASED CLOUD/RAIN COVERAGE...MAINLY LOWER 90S INLAND WITH MID TO UPPER 80S NEAR THE COAST. SATURDAY AND SUNDAY...HIGH PRESSURE RIDGING BUILDS IN FROM THE WEST PUSHING THE DEEPER MOISTURE SOUTH AND EAST THROUGH THE WEEKEND AND THUS RAIN COVERAGE SHOULD BE LESSENING EACH DAY...ESPECIALLY OVER SOUTHEAST SOUTH CAROLINA. TEMPERATURES WILL AGAIN BE CLOSE TO NORMAL SATURDAY AND THEN ABOVE NORMAL SUNDAY. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... A DEEP LAYER RIDGE BEGINS TO SAG SOUTH OF THE AREA THROUGH THE PERIOD AS A BROAD UPPER TROUGH...WHICH COVERS THE EASTERN HALF OF THE U.S...SLOWLY SINKS TOWARD THE REGION FROM THE NORTH. EXPECT SCATTERED AFTERNOON AND EVENING CONVECTION MONDAY AND TUESDAY. THE FLOW AT LOWER LEVELS WILL BE SOUTHWEST...WHICH WILL KEEP TEMPS A FEW DEGS ABOVE NORMAL...WITH HIGHS THE MID 90S AND LOWS IN THE MID TO UPPER 70S. WEDNESDAY LOOKS TO BE THE WETTEST DAY OF THE PERIOD AS A WEAK COLD FRONT SAGS INTO THE AREA ALONG WITH THE ASSOCIATED UPPER TROUGH. GIVEN THE UNCERTAINTY AT THIS POINT...WENT WITH HIGHER END CHANCE POPS FOR NOW. BY THURSDAY...THE WEAK COLD FRONT/SURFACE TROUGH SEEMS TO STALL AND DISSIPATE OVER THE REGION. THE UPPER TROUGH STARTS TO FLATTEN AS THE DEEP LAYER MOISTURE DECREASES SOME. THUS...CLIMO/CHANCE POPS FOR DIURNALLY BASED CONVECTION SEEMS REASONABLE AT THIS TIME. TEMPS NEAR CLIMO. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... BRIEF PERIODS OF FLIGHT RESTRICTIONS ARE POSSIBLE THIS AFTERNOON AT EITHER TERMINAL...BUT ESPECIALLY AT THE SAV TERMINAL WHERE A SEABREEZE WILL BE SHIFTING INLAND SHORTLY. HAVE THEREFORE MAINTAINED TEMPO MVFR CIGS/VSBYS DUE TO THUNDERSTORMS BETWEEN 18Z-22Z AT THE SAV TERMINAL. CONFIDENCE IN THUNDERSTORMS DIRECTLY IMPACTING THE CHS TERMINAL ARE LESS...SO HAVE OPTED TO MAINTAIN VICINITY THUNDERSTORMS THIS AFTERNOON. THUNDERSTORM CHANCES WILL PERSIST THROUGH THIS EVENING...BUT VFR CONDITIONS SHOULD PREVAIL AT BOTH CHS AND SAV TERMINALS BY SUNSET THROUGH EARLY FRIDAY AFTERNOON. EXTENDED AVIATION OUTLOOK...MAINLY VFR THROUGH EARLY NEXT WEEK WITH BRIEF FLIGHT RESTRICTIONS DUE TO MOSTLY AFTERNOON SHOWERS/THUNDERSTORMS...ESPECIALLY FRIDAY. CHANCES FOR CONVECTION INCREASE FOR THE MIDDLE OF NEXT WEEK AS A COLD FRONT APPROACHES. && .MARINE... TONIGHT...CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS OVERNIGHT. IN GENERAL...SOUTH/SOUTHWEST WINDS WILL REMAIN AT OR BELOW 15 KTS...ALTHOUGH LOCAL WINDS COULD VARY NEAR THUNDERSTORMS. SEAS WILL RANGE FROM 2-4 FT...HIGHEST BEYOND 20 NM FROM THE COAST. FRIDAY THROUGH TUESDAY...NO SIGNIFICANT CONCERNS EXPECTED THROUGH THE PERIOD...ESPECIALLY THROUGH THE WEEKEND...AS A WEAK PRESSURE GRADIENT REMAINS IN PLACE. CONDITIONS WILL DETERIORATE A BIT EARLY NEXT WEEK THOUGH AS A COLD FRONT APPROACHES FROM THE WEST. && .TIDES/COASTAL FLOODING... THE EARLY EVENING HIGH TIDE...CLOSE TO 7 PM...WILL BE ELEVATED BUT IS EXPECTED TO REMAIN BELOW COASTAL FLOOD ADVISORY LEVELS. HOWEVER...IF HEAVY RAIN FALLS NEAR THE COAST THIS EVENING LOCALIZED FLOODING COULD OCCUR. ASTRONOMICAL HIGH TIDES DUE TO THE FULL MOON/PERIGEE AND LIGHT TO MODERATE ONSHORE WINDS COULD RESULT IN MINOR COASTAL FLOODING NEAR THE TIMES OF HIGH TIDE DURING THE EVENING HOURS FRIDAY THROUGH EARLY NEXT WEEK. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...DPB SHORT TERM...RJB LONG TERM...RFM AVIATION...DPB/RJB MARINE...DPB/RJB TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 10, 5:09 AM EDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 509 AM EDT THU JUL 10 2014 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 110915- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 509 AM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE WEATHER AND HEAVY RAIN...ISOLATED THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL...MAINLY THIS AFTERNOON. ALSO...THUNDERSTORMS COULD PRODUCE VERY HEAVY RAIN AND LOCALIZED FLOODING THIS AFTERNOON INTO TONIGHT. CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE COULD BE REQUIRED THIS AFTERNOON INTO TONIGHT. GAZ117-119-139-141-SCZ048>051-110915- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 509 AM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN...THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAIN THIS AFTERNOON INTO TONIGHT. LOCALIZED FLOODING IS POSSIBLE...ESPECIALLY IF HEAVY RAIN FALLS AROUND THE TIME OF THE THURSDAY EVENING HIGH TIDE. CHECK WITH NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR UPDATES TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HIGH TIDES...HIGH ASTRONOMICAL TIDES COMBINED WITH ONSHORE FLOW IN THE WAKE OF THE SEAS BREEZE COULD RESULT IN SHALLOW COASTAL FLOODING AROUND THE TIME OF HIGH TIDE EACH EVENING FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-110915- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 509 AM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 4:40 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT THU JUL 10 2014
GAZ137-140-141-102145-
COASTAL MCINTOSH-INLAND MCINTOSH-LONG-
440 PM EDT THU JUL 10 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG AND MCINTOSH
COUNTIES THROUGH 545 PM EDT...
AT 438 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LUDOWICI TO 9
MILES SOUTHWEST OF COX TO 29 MILES SOUTHWEST OF DARIEN...MOVING EAST
AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LUDOWICI...COX...COX...AIMAR...MURRAYS CROSSING...TOWNSEND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3132 8137 3130 8142 3133 8144 3137 8155
3145 8163 3147 8161 3149 8165 3154 8167
3155 8170 3158 8170 3166 8185 3174 8191
3177 8164 3174 8158 3146 8124 3137 8126
3143 8132 3137 8128 3130 8127 3129 8130
TIME...MOT...LOC 2040Z 254DEG 14KT 3167 8181 3136 8164
3102 8170Special weather statement, Jul 10, 5:53 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
553 PM EDT THU JUL 10 2014
GAZ116-138-102245-
INLAND BRYAN-INLAND LIBERTY-
553 PM EDT THU JUL 10 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN
COUNTIES THROUGH 645 PM EDT...
AT 552 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LETFORD TO
DORCHESTER...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DORCHESTER...MIDWAY...LIMERICK...FLEMING...LANIER...DANIEL...
ELLABELL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3165 8139 3205 8171 3224 8144 3214 8140
3211 8140 3210 8139 3208 8139 3207 8137
3205 8137 3205 8136 3191 8130
TIME...MOT...LOC 2153Z 213DEG 16KT 3206 8159 3179 8140The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:40 PM EDT | Special Weather Statement | CHS | Long, McIntosh | 65 min |
| Jul 10, 4:47 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 58 min |
| Jul 10, 5:53 PM EDT | Special Weather Statement | CHS | Bryan, Liberty | 52 min |
| Jul 10, 6:37 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Effingham, Screven | 38 min |
| Jul 10, 7:11 PM EDT | Areal Flood Advisory | CHS | Bryan, Bulloch, Effingham | 79 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.